... attacks and not coping so my doctor upped my dose. The first day I was space out and calm which felt a relief after being agitated, restless and all the anxiety feelings! However since then I am on my third day of feeling tense, feeling low, anxious and brain so right I feel like I can’t think straight which being on a continuous feeling of fear ... My question is upping the dose have an effect of feeling worse before better? How long will 40mg take to get in my system enough to cope with each day rationally?
Citalopram - I have gone from 20mg to 40mg five four days ago because I was having anxiety...
Question posted by Clucky78 on 27 May 2021
Last updated on 28 May 2021
I have read that different doses can take upto 1-4 weeks I just can’t seem to settle at all having attacks and inbetween feeling nervous on edge, no rest to think straight! I have an appointment again on Tuesday with the doctor so will see how I am then and that a be a week by then with it in my system! They are just so scarey it’s like I’m stuck in that place without fight or flight x
Dosages increases can cause new or a recurrence of side effects. You just doubled your dose and your metabolism will need some time to adjust to this new amount of the drug in your system.
All you describe are common side effects that generally subside over several days to a week or so and they usually lessen as the days go by.
Give it a few more days and see how it goes. If they persist longer than that report it to your doctor as sometimes a temporary dosage adjustment can help smooth things over.
Best regards and I hope you're feeling better quickly.
- Citalopram uses and safety info
- Citalopram prescribing info & package insert (for Health Professionals)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.